MAUDE Adverse Event Report: SMITH & NEPHEW, INC. P-L VLP 3.5MM L-P TIBIA LK PL 6H L 93MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. P-L VLP 3.5MM L-P TIBIA LK PL 6H L 93MM; PLATE, FIXATION, BONE
Catalog Number 72800306
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery there was a delay of 40 min due to no physical device once the package was opened.
 
Additional Manufacturer Narrative
The associated device/packaging was not returned for evaluation.A review of manufacturing records did not reveal any deviations that could have contributed to this issue; the plate was packaged in two sealed pouches within a carton/box.A review of complaint history revealed that we have not had any previous complaints for this device/failure mode.No harm to the patient was reported, other than the extended surgery time.No additional information has been received to verify or aide in our investigation.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.If additional information be received, the complaint will be reopened.

Brand Name
P-L VLP 3.5MM L-P TIBIA LK PL 6H L 93MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7025803
Report Number1020279-2017-01010
Device Sequence Number10994733
Product Code HRS
UDI-Device Identifier03596010603050
UDI-Public03596010603050
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Catalogue Number72800306
Device Lot Number16KM01085
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR
Patient Weight78